Oregon, 2006

Heavy Snow in Oregon, April 17, 2006

April 17, 2006 · NWS PDT · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Apr 17, 1:00 AM PST, 1 hour earlier.

Area forecast discussion, Apr 17, 1:00 AM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
200 AM PDT MON APR 17 2006

.SHORT TERM...TODAY THROUGH TUESDAY...LATEST WATER VAPOR IMAGERY
SHOWS A TROUGH OF LOW PRESSURE MOVING ONSHORE THE WEST COAST...WITH
ONE PIECE OF ENERGY DIGGING ACROSS NORTHERN CALIFORNIA...WITH A
WEAKER PIECE OF ENERGY MOVING ONSHORE COASTAL OR/WA. RADAR SHOWS
ISOLATED TO SCATTERED SHOWERS ACROSS FAR EASTERN OREGON...WITH
ADDITIONAL SCATTERED SHOWERS WEST OF THE CASCADES. IN BETWEEN SKIES
ARE MOSTLY CLEAR TO PARTLY CLOUDY...AND WITH WINDS BECOMING
LIGHT...TEMPERATURES ARE FALLING WELL INTO THE 30S ACROSS THE LOWER
ELEVATIONS. WILL KEEP THE FREEZE WARNING FOR THE BASIN...GORGE...AND
THE OREGON FOOTHILLS THROUGH 7 AM...AS A MARGINAL FREEZE LOOKS
LIKELY.

BOTH GFS/NAM SHOW THE TROUGH CROSSING INTERIOR WA/OR...EXITING THE
AREA TONIGHT. THE FINAL PIECE OF ENERGY WILL CROSS THE AREA THIS
AFTERNOON...AND WITH SOME RESIDUAL INSTABILITY ACROSS EASTERN
OR/WA...ISOLATED TO SCATTERED SHOWERS ALONG WITH ISOLATED TSTMS
WILL DEVELOP THIS AFTERNOON. WIND WISE...PRESSURE GRADIENTS WILL
INCREASE THIS AFTERNOON...PRODUCING LOCALLY BREEZY CONDITIONS
ACROSS THE BASIN/FOOTHILLS/GORGE/KITTITAS VALLEY. PRECIP WILL END
ACROSS ALL AREAS BY MIDNIGHT MONDAY NIGHT AS THE TROUGH EXITS THE
AREA. THIS WILL LEAVE THE CONCERN MINIMUM TEMPERATURES ONCE AGAIN.
WITH DRYING BEHIND THE TROUGH...THE LOWLANDS WILL SEE ANOTHER NIGHT
OF EFFECTIVE RADIATIONAL COOLING WITH WINDS DECREASING TO LIGHT
OVERNIGHT. GIVEN THE FREEZE THIS MORNING WILL BE MARGINAL...WILL
ISSUE A FREEZE WARNING ONCE AGAIN FOR THE BASIN/FOOTHILLS AND
GORGE...AS TEMPERATURES TUESDAY MORNING WILL RUN 1-3 DEGREES COOLER
THAN THIS MORNING...WITH 3-5 HOURS OF FREEZING TEMPERATURES. TUESDAY
LOOKS DRY AND MILD UNDER HIGH PRESSURE ALOFT...WITH A NICE WARMUP
FROM THE EARLY MORNING LIGHT FREEZE.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...AN UPPER LEVEL RIDGE
WILL REMAIN OVER EASTERN WASHINGTON AND OREGON TUESDAY NIGHT AND
WEDNESDAY. SUBSIDENCE FROM THE RIDGE WILL BRING WARMING AND DRY
CONDITIONS WITH DAYTIME HIGHS IN THE 60S AND LOWER 70S. AT NIGHT
THERE WILL BE STRONG RADIATIONAL COOLING DUE TO FEW CLOUDS AND LIGHT
WINDS. A FRONT WILL MOVE THROUGH THURSDAY NIGHT WITH A RETURN OF
PRECIPITATION AND COOLER TEMPERATURES. FRIDAY A CUT OFF LOW WILL
DEVELOP OFF THE CALIFORNIA COAST WITH DRY SPLIT FLOW OVER
WASHINGTON. SOME WRAP AROUND MOISTURE MAY TRIGGER SHOWERS IN OREGON.

&&

.PREVIOUS AVIATION...VFR CONDITIONS ARE FORECAST FOR ALL TAF SITES
THROUGH 06Z TUESDAY. ISOLATED SHOWERS ARE POSSIBLE ACROSS CENTRAL
AND NORTHEAST OREGON AND EXTREME SOUTHEAST WASHINGTON. CANT RULE OUT
A THUNDERSTORM MONDAY AFTERNOON IN THE VICINITY OF KPDT AND KALW
BUT PROBABILITIES ARE TOO LOW FOR INCLUSION IN THE FORECAST AT THE
PRESENT TIME. WINDS WILL BE A BIT BREEZY AND POTENTIALLY GUSTY OUT
OF THE WEST MONDAY AFTERNOON BUT PEAK WINDS SHOULD REMAIN BELOW 25
KTS AT THE SURFACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  55  31  62  35 /  20  10   0   0
ALW  56  34  63  38 /  20  10   0   0
PSC  62  31  65  36 /  10  10   0   0
YKM  57  30  61  31 /  10  10   0   0
HRI  59  30  66  34 /  10  10   0   0
ELN  56  27  61  29 /  20  10   0   0
RDM  50  22  60  28 /  20  10   0   0
LGD  48  26  57  29 /  30  20   0   0
5J0  49  23  57  26 /  20  10   0   0
DLS  57  32  67  36 /  20  10   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING UNTIL 7 AM PDT THIS MORNING FOR ORZ041-ORZ044-
     ORZ501.

     FREEZE WARNING FROM 2 AM TO 7 AM PDT TUESDAY FOR ORZ041-ORZ044-
     ORZ501.

WA...FREEZE WARNING UNTIL 7 AM PDT THIS MORNING FOR WAZ024-WAZ028.

     FREEZE WARNING FROM 2 AM TO 7 AM PDT TUESDAY FOR WAZ024-WAZ028-
     WAZ029.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89/76/76
Hazardous weather outlook, Apr 16, 3:05 AM PST, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
405 AM PDT SUN APR 16 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-171500-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
405 AM PDT SUN APR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
     CENTRAL CASCADES OF WASHINGTON, EAST SLOPES OF THE SOUTHERN
     CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
     COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
     OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
     RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
     LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
     COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

A WAVE OF LOW PRESSURE...COMBINED WITH INSTABILITY IN THE LOWER AND
MIDDLE LEVELS OF THE ATMOSPHERE WILL CREATE THE POTENTIAL FOR
ISOLATED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE
STORMS ARE NOT EXPECTED TO REACH STRONG OR SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS MONDAY
     NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

THE LAST IN A SERIES OF LOW PRESSURE WAVES WILL CROSS EASTERN
OREGON AND WASHINGTON MONDAY...WITH A SLIGHT RISK FOR
AFTERNOON THUNDERSTORMS. HIGH PRESSURE WILL PREVAIL ACROSS THE
REGION FOR THE REMAINDER OF THE WEEK...BRINGING WARMER AND DRIER
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Central Oregon

When
April 17, 2:00 AM PST to 6:00 AM PST
Where
Central Oregon forecast zone
Reported by
TRAINED SPOTTER

Heavy snow hit the south and east parts of Bend with 8 to 11 inches of snow.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499442.